Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Red bumpy rash on top of mouth and hairline. Resurfacing even after treatment. Suggestions to avoid recurrence?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
hi 3 weeks ago I had what looked like red lumps with small bump rash over the top around my mouth and hairline, I went to the doctors and saw the nurse practitioner she thought it may be an allergy and gave me antihisthamines and fucidin h cream. It started to clear up I thought but now I have tiny little bunpy rash on my cheeks around my moth and still my hairline, it seems to have changed from the bigger rash to a prickly looking rash and also my lips are puffy, its also under my chin and my neck and chin feel hot, also when I apply the cream it makes it go very red for about an hour. Because its a steroid cream I can see it has left a white patch near my eye and under my chin which was why I eased off it when it was clearing but now its spread but into a smaller rash, I haven't used anything different so I don't know what it is that's causing it but its very uncomfortable please help. Thanks
Posted Fri, 7 Jun 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 1 hour later

Thanks for the query

From the description that you have given, it looks like you have developed contact dermatitis over your face which is a kind of allergic reaction.

It would be really helpful if you can click a close up picture of the affected area and upload it here on this page or mail it to my attention. I will be able to access XXXXXXX sent to attachments@healthcaremagic. Please send your mail to this address with the subject as "Attn: Dr. Geetika"
Now what i suspect is an allergic reaction. Such an allergic reaction can occur to any new creams, moisturizers, sunscreen or any kind of new face wash or any new cosmetics or even lipsticks or lipbalms.
Try to recall if you have used any such item in the week prior to the development of the skin lesions.Even use of a new hair color/dye/ oil can lead to such a reaction over face and scalp.
Now firstly i would advise you not to use any harsh face wash or creams over your face. Hope you are not using any antiseptics like dettol over your face. Use a mild face wash meant for sensitive skin like emodel or cetaphil to wash your face. As far as the use of steroid cream is concerned, fucidin - h is a very mild steroid and can be safely used over the face for upto 2 weeks. And at this point, it might be essential to apply it over the face only over the affected areas twice a day. Once the rash decreases, you can decrease the application to just once a day. and then maybe alternate day. Another thing that can be done as you are worried about the skin lightening is that you can mix the cream in some moisturising lotion( both in equal parts) and then apply them over the affected areas. This way the steroid is further diluted.
If there is any itching alongside, you can take an antihistamine like levocetrizine once a day for 3 - 4 days along.
Make sure you use a sunscreen when you go out as any kind of allergies over face are exacerbated by sun exposure.

Hope it helps
Would like if you can follow up with some pics

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor